Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
51 Posts
Discussion Starter · #1 ·
Hi,For two years I have had the exact same symptons of a small amount of really stinky colourless liquid leaking slowly. I decided to today to try some pure ascorbic acid inn powder form. I took about a level teaspoon (first time) this morning and now I am getting bowel urgency which turns out to be big globs of watery mucus...like saliva. I have NEVER had this before...odd isnt`t it?
 

·
Registered
Joined
·
34,955 Posts
Vitamin C (ascorbic acid) can cause diarrhea in some people at some doses. Usually the higher doses (over 1 gram a day) are more problematic than lower ones, but when you are dealing with IBS sometimes what normally doesn't bother people can be problematic.K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 

·
Registered
Joined
·
306 Posts
Kalium;
quote:which turns out to be big globs of watery mucus...like saliva. I have NEVER had this before...odd isnt`t it?
Well, no not really. Although not an antihistime itself, Vitamin C (ascorbic acid) does have antihistime like qualities.I liken it to finally blowing the nose, and all of the snot is being discharged.(sorry)A certain amount of mucus is neccessary to provide the lubrication for the feces to slide out of the intestine. This is a normal thing.If you're otherwise tolerating the Vitamin C well, I would reccomend continuing for a few more days before giving up on it.Adjust the amount you take up or down until you find the level that you are comfortable with. Kinda hard to do with the powdered form, but I take 2-1000 gel caps a day, and it's been working great form me!After the initial discharge, the first coupla days, things fell into balance, and now my shorts are the envy of the neighbors!(g)This is my own opinion, it might not work for you, it is what I have found works for me. I have no medical training, read up and make your own informed judgement. This amount is substantially higher than the US RDA.
 
G

·
i have had the same problem for years, and still haven't been able to figure out where this discusting smell is coming from, also have the mucous, even when i don't go to the bathroom , i can still smell it, and im an extremely hygenic person, this has gotten so bad lately, that im really contemplating suicide, i wonder if it could be coming from the acid in my stomach, the doctor prescibed some pepcid, because it does smell kind of aaklaine, maybe it's from too much acid, we'll i wish i could be of more help to you,let's all pray for a cure for this nasty ibs, e mail me at itlnptcruiser###aol.com, so we can talk
 
G

·
Yes, I have found exactly the same thing with Vitamin C. It nearly kills me LOL!Even ordinary multivits, which contain vit C do the same thing.I wonder if you can get multivits and minerals that do not contain Vit C?
 

·
Registered
Joined
·
340 Posts
Soshy, I don't understand why the large doses of ascorbic acid for IBS but I take a vitamin program prescribed by my doctor. (He says he takes it.) It has 5 tablets in the packets and there are 30 packets, a month's supply. It is called Naturite Daily Stress Packs. It is a Winn Dixie product.I take this at night. The doctor told me to take the magnesium tablet out and throw it away since magnesium causes more diarrhea. (I take the calcium caltrate at meals so I am getting some magnesium.) You could do the same for the vitamin C tablet and take the rest. I don't know if you have Winn Dixie in your area but I'm sure there are other similar brands to choose from.[This message has been edited by Sally Jane (edited 04-16-2001).]
 
G

·
Well, I get run down, and that is why I take vitamins & minerals. What I meant in my post, is that the Vitamin C aspect of these supplements causes D and pain.I know it's the Vit C aspect, because I once took Vitamin C on its own, and that had the same effect.
 

·
Registered
Joined
·
340 Posts
Yes, Vitamin C causes diarrhea in children so I am sure that we, who are having the problem anyway, could be affected with Vitamin C. I take vitamins also because they make me feel better and the packets I mentioned are high in the B Vitamins, which are good for stress.My doctor also has me take a B12 shot every month.I am very pleased with this combination I take. My doctor said this is better than a single multiple vitamin tablet.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top